Jump to content

Samcro

Member Since 28 Mar 2013
Offline Last Active Yesterday, 03:42 PM

Posts I've Made

In Topic: Accutane And Gym

10 April 2014 - 11:30 AM

What about Whey protein and the gym? I heard that Whey can cause acne, although I dont think it's proved, so I stopped taking it and thus stopped going to the gym. So I am in two minds weather to continue to gym or not.

 

Hey Andrew,

 

I've often wondered this and am not sure myself.  Sometimes I'm convinced it does, then other times not.  However you need not shark down heaps of whey, there are alternatives, not too mention foods to bulk up.  Eat lots of turkey, chicken, red meat, almonds, eggs etc etc etc.  I also use protein flapjacks, there are many different ones with and without whey available on amazon etc.

 

Incidently, there are tons of people out there who insist on not using any shakes/supplements and are perfectly buff. 

 

Give it another shot!

 

Regards

Rob


In Topic: Accutane And Gym

05 April 2014 - 04:08 AM

I've been on tane for many years and for the last year or so I have regularly gone to the gym, 4-5 times a week weightlifting and cardio.  I can confirm it hurts much more when on isotretinoin, my muscles ache far more and for longer after lifting, and my feet are very sore from jogging/cardio to the point that it hurts to walk afterwards.  But I will not quit.  It may, probably will, take longer to see the gains you would like, and you will have to endure a lot more temporary pain than someone not on this medication, but it is possible.  As with anything, it's how much you want it - Ralgex has become my best friend :D 

 

Hope you find the solution you're looking for.

 

Rob


In Topic: Low Dose Accutane Long Term Effects

23 November 2013 - 06:24 AM

Hey everyone,

 

I was on low dose accutane 10mg/day for over a year. It was prescribed by a Dr. in asia along with a bunch of other antibiotics for acne. My skin became crystal clear as a result and oil production reduced tons. Now it's been over a year off and my skin seems to be oilier than it ever has. Also, I get a combination of folliculitis and acne. Has anyone ever experienced these types of symptons after accutane? I'd rather have my skin before than how it is now, it's worse and oilier than before.

 

Thanks,

Brian

 

Hey Brian,

 

If it were me I'd get myself another course of isotretinoin asap.  How long were you on antibiotics?  Were you taking them simultaneously for the year???  I'd avoid doing that again; just try get the isotretinoin.  As you know the low long course has fewer side effects and eventually does the trick.  Relaspes and multiple courses are common for some people however, Im currently on my 4th course, which will be an indeffinate one until I'm happy the issue is resolved.  Please check my profile for my story/journey etc if you wish, and drop me a message if you think i can help you in any way.

 

Hope you find a solution.  All the best.

 

Rob


In Topic: Accutane Low Dose Question

23 September 2013 - 02:55 PM

Hey guys. I've been on 10mg for 1 month and 20mg for a month and a half now. I was wondering if it takes a lot longer to clear while on a low dose. I have been tempted to call my derm and ask for an increased dose because i am still breaking out. Can anyone who has had experience with low dose accutane let me know of their own experience.

 

Many thanks

 

Hey Cloitus,

 

Taking a low dose will indeed take you longer to reach your recommended culmative dose, which stands at between 125-150mg for every kg you weigh. 

 

So if for example you weigh 80kg,

 

then 125 x 80 = 10,000

 

divided by the dosage you wish to take, lets say 40mg, so,

 

10,000 / 40 = 250 days, or 35 weeks, or 9 months.

 

So in short yes, it will take longer, but then the trade off is you have less severe side effects.  I have taken all manner of dosages myself, from high to low&long and I find personally the latter to be more beneficial to me.

 

Please feel free to drop me a message or look at my profile etc if you think I can help you in any way.

 

Hope that helps.

 

All the best,

 

Rob


In Topic: Dry Scalp From Accutane?

14 September 2013 - 09:45 AM

So I have always had a somewhat dry scalp, but it seems to be worse due to being on accutane, even for only a week. What are some good moisturizing conditioners that would help combat the dryness and flakes?

 

Whats weird is that it really only is dry around my hairlines, like right above my forehead, my back of neck hairline, and my upper side burn area.

 

I hear olive oil is great so I tried that, but it made my hair feel very oily with the flakes and itchiness still present...plus it was very messy.

 

I use a conditioner right now, but it seems to not really be doing much...i also only wash my hair every other day.

 

My derm prescribed me Nizoral 2% Shampoo, apply and lather once a week only in my case - works wonderfully.  No dryness or dandruff at all - currently on my 4th course of tane, 20mg per day - weigh 80kg.

 

Hope this helps

 

Rob